Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Lincoln, IL

May 30, 20135 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 30, 2013, 3:26 PM CDT for 5 counties in Illinois. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 3:26 PM CDT (20:26 UTC)
Expired
May 30, 2013, 4:15 PM CDT
In force
49 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Logan County, IL, Marshall County, IL, McLean County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 66 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 3:32 PM CDTTSTM WND DMG3 Se Minonk, IL16-30 INCH DIAMETER TREE DOWN...BLOCKING ILLINOIS ROUTE 116 AT 3000 E AND 1900 N. FROM COUNTY EMA.
May 30, 3:43 PM CDTTSTM WND DMG4 Nw El Paso, ILTREE DOWN WITH GUSTS TO AROUND 50 MPH. FROM COUNTY EMA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 12:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WUUS53 KILX 302026
SVRILX
ILC107-113-123-179-203-302115-
/O.NEW.KILX.SV.W.0039.130530T2026Z-130530T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
326 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LOGAN COUNTY IN CENTRAL ILLINOIS...
  WESTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
  SOUTH CENTRAL MARSHALL COUNTY IN CENTRAL ILLINOIS...
  EASTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
  WOODFORD COUNTY IN CENTRAL ILLINOIS...

* UNTIL 415 PM CDT

* AT 321 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MINIER...AND
  MOVING NORTH AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...MACKINAW...DANVERS...NORMAL...DEER CREEK...CARLOCK...
  GOODFIELD...HUDSON...METAMORA...SECOR...EL PASO...ROANOKE...
  GRIDLEY...WASHBURN...MINONK...CONGERVILLE...EVERGREEN LAKE...
  KAPPA...LAKE BLOOMINGTON AND CAZENOVIA.

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 0 AND 27.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 140 AND 165.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 105 AND 131.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 13 AND 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT THURSDAY EVENING.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4088 8892 4076 8892 4076 8880 4075 8880
      4025 8920 4034 8947 4098 8933
TIME...MOT...LOC 2026Z 200DEG 36KT 4045 8926

HAIL...1.00IN
WIND...70MPH

$$

KMH
3 follow-up statements
017 
WWUS53 KILX 302045
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
345 PM CDT THU MAY 30 2013

ILC107-113-123-179-203-302115-
/O.CON.KILX.SV.W.0039.000000T0000Z-130530T2115Z/
LOGAN IL-MCLEAN IL-MARSHALL IL-TAZEWELL IL-WOODFORD IL-
345 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOODFORD...
EASTERN TAZEWELL...SOUTH CENTRAL MARSHALL...WESTERN MCLEAN AND NORTH
CENTRAL LOGAN COUNTIES UNTIL 415 PM CDT...

AT 338 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARLOCK...AND
MOVING NORTH AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
EUREKA...METAMORA...SECOR...EL PASO...ROANOKE...GRIDLEY...WASHBURN...
MINONK...EVERGREEN LAKE...KAPPA...LAKE BLOOMINGTON...CAZENOVIA...
PANOLA...LOW POINT...BENSON AND PATTONSBURG.

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 0 AND 27.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 140 AND 165.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 105 AND 132.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 12 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT THURSDAY EVENING.

&&

LAT...LON 4088 8892 4076 8892 4076 8880 4075 8880
      4025 8920 4034 8947 4098 8933
TIME...MOT...LOC 2045Z 200DEG 36KT 4065 8914

HAIL...1.00IN
WIND...70MPH

$$

07
362 
WWUS53 KILX 302057
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
357 PM CDT THU MAY 30 2013

ILC107-113-179-302107-
/O.CAN.KILX.SV.W.0039.000000T0000Z-130530T2115Z/
LOGAN IL-MCLEAN IL-TAZEWELL IL-
357 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TAZEWELL...WESTERN 
MCLEAN AND NORTH CENTRAL LOGAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4088 8892 4076 8892 4077 8892 4075 8895
      4075 8898 4073 8899 4071 8902 4079 8931
      4098 8933
TIME...MOT...LOC 2057Z 200DEG 41KT 4084 8904

$$

ILC123-203-302115-
/O.CON.KILX.SV.W.0039.000000T0000Z-130530T2115Z/
MARSHALL IL-WOODFORD IL-
357 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WOODFORD AND SOUTH CENTRAL MARSHALL COUNTIES UNTIL 415 PM CDT...

AT 355 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF EL
PASO...AND MOVING NORTH AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MINONK AND PATTONSBURG.

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 14 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT THURSDAY EVENING.

&&

LAT...LON 4088 8892 4076 8892 4077 8892 4075 8895
      4075 8898 4073 8899 4071 8902 4079 8931
      4098 8933
TIME...MOT...LOC 2057Z 200DEG 41KT 4084 8904

HAIL...1.00IN
WIND...60MPH

$$

07
179 
WWUS53 KILX 302112
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
412 PM CDT THU MAY 30 2013

ILC123-203-302121-
/O.EXP.KILX.SV.W.0039.000000T0000Z-130530T2115Z/
MARSHALL IL-WOODFORD IL-
412 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODFORD AND
SOUTH CENTRAL MARSHALL COUNTIES WILL EXPIRE AT 415 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE THROUGH SUNSET...
AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.

LAT...LON 4088 8892 4076 8892 4077 8892 4075 8895
      4075 8898 4073 8899 4071 8902 4079 8931
      4098 8933
TIME...MOT...LOC 2111Z 200DEG 41KT 4099 8897

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:53 PM CDT, 33 minutes earlier.

Area forecast discussion, May 30, 2:53 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
253 PM CDT THU MAY 30 2013

.DISCUSSION...
ISSUED 242 PM CDT THU MAY 30 2013

SHORT TERM...TONIGHT THROUGH SUNDAY

SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ACCOMPANIED BY
DAMAGING WINDS...LARGE HAIL AND POSSIBLY A FEW TORNADOES (ESPECIALLY
ON FRIDAY). HEAVY RAIN CONTINUES TO BE A MAJOR CONCERN...ESPECIALLY
OVER PARTS OF WEST CENTRAL AND CENTRAL ILLINOIS THAT WILL AFFECT
THE ILLINOIS...SANGAMON AND SPOON BASINS (SEE HYDRO SECTION BELOW).
NO CHANGES PLANNED IN THE FLASH FLOOD WATCH OVER THE NORTHWEST HALF
OF THE FORECAST AREA.

SCATTERED CONVECTION DEVELOPED EARLY THIS AFTERNOON OVER PARTS OF
CENTRAL ILLINOIS IN A VERY MOIST AND UNSTABLE AIR MASS WITH MIXED
LAYER CAPES OF 1500-2000 J/KG. UPPER AIR DATA INDICATED 40-50 KTS
AT 850 MB ALONG WITH DEW POINTS IN THE LOW TEENS OVER PARTS OF
ARKANSAS AND MISSOURI STREAMING NORTHEAST TOWARDS ARE AREA.
FURTHER TO THE WEST...A MORE LINEAR COMPLEX OF STORMS WAS TRACKING
EAST AND NORTHEAST OVER PARTS OF MISSOURI AND SHOULD PUSH THRU OUR
AREA LATE THIS AFTERNOON AND THIS EVENING BRING THE POTENTIAL FOR
STRONG WINDS AND LARGE HAIL. AFTER THAT...WILL TRY TO BRING IN A
BREAK WITH THE PRECIP LATE THIS EVENING AND OVERNIGHT BEFORE ANOTHER
COMPLEX OF STORMS IS EXPECTED TO BE APPROACHING THE AREA BY FRIDAY
MORNING.

WIND PROFILES...ALTHOUGH RATHER STRONG TODAY...WILL PALE IN COMPARISON
TO WHAT THE MODELS ARE DEPICTING FOR FRIDAY AFTERNOON AND EVENING
AS A SIGNIFICANT SHORTWAVE IS EXPECTED TO ROTATE NE TOWARDS THE REGION
DURING THE DAY. FORECAST SOUNDINGS INDICATING SB CAPES OF 1800-2100
J/KG WITH 0-3KM HELICITY VALUES OF 250-300...AND DEEP LAYER SHEAR VALUES
OF 50 KTS BY TOMORROW AFTERNOON. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE INCLUDING A FEW TORNADOES...DAMAGING WIND GUSTS AND LARGE
HAIL...IN ADDITION TO HEAVY RAINFALL. RAINFALL TOTALS OF BETWEEN 2
TO 3 INCHES WILL BE POSSIBLE BY EARLY SUNDAY MORNING...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE WHERE THUNDERSTORMS TRAIN...AND THAT APPEARS
MOST LIKELY TOMORROW NIGHT OVER SOUTHWEST THRU CENTRAL ILLINOIS.

THE COLD FRONT WILL BE PUSHING ACROSS THE AREA ON SATURDAY WITH ONE
MORE ROUND OF STORMS EXPECTED...ESPECIALLY OVER THE EASTERN HALF OF
THE FORECAST AREA. LINGERING RAIN CHANCES WILL BE WITH US SUNDAY NIGHT
WITH THE SLOW MOVING UPPER LEVEL LOW FINALLY PULLING AWAY FROM THE LOWER
LAKES REGION EARLY NEXT WEEK.

LONG TERM...MONDAY THROUGH THURSDAY

ALTHOUGH QUIETER WEATHER CONDITIONS ARE EXPECTED MONDAY AND
TUESDAY...ANOTHER SLOW MOVING UPPER LEVEL SYSTEM IS EXPECTED TO PUSH
INTO THE CENTRAL PLAINS BY TUESDAY AND START AFFECTING OUR AREA AGAIN
WITH RAIN EITHER LATE TUESDAY NIGHT OR WEDNESDAY...AND UNFORTUNATELY...
RAIN CHANCES WILL HANG AROUND SEVERAL DAYS AFTER THAT AS THE UPPER
LEVEL LOW SLOWLY TRACKS ACRS THE NORTHERN PLAINS AND INTO THE UPPER
LAKES REGION BY NEXT THURSDAY.

SMITH
&&

.AVIATION...
ISSUED 1258 PM CDT THU MAY 30 2013

SCATTERED CONVECTION WILL CONTINUE TO DEVELOP WITHIN THE WARM SECTOR
ACROSS CENTRAL ILLINOIS THIS AFTERNOON. THE STORMS WILL TRACK FROM
SOUTH TO NORTH ACROSS THE AREA...PRIMARILY IMPACTING LOCATIONS
WEST OF I-57. BASED ON LATEST RADAR DATA...HAVE INCLUDED A TEMPO
GROUP FOR THUNDER AT ALL TAF SITES EXCEPT KCMI. WILL NEED TO
MONITOR LARGER COMPLEX OF STORMS DEVELOPING FURTHER WEST OVER THE
CENTRAL PLAINS AS IT MAY WORK ITS WAY EASTWARD INTO THE AREA
TONIGHT. AT THIS TIME...WILL FOCUS ON THE IMMEDIATE CONVECTION
THIS AFTERNOON/EARLY EVENING AND KEEP OVERNIGHT FORECAST DRY
UNTIL TRENDS BECOME MORE APPARENT. WINDS WILL BE STRONG/GUSTY
THROUGH THE PERIOD. GUSTS WILL FREQUENTLY EXCEED 30KT THIS
AFTERNOON...THEN WINDS WILL DIMINISH TO BETWEEN 10 AND 15KT LATE
TONIGHT INTO FRIDAY MORNING.

BARNES
&&

.HYDROLOGY...
ISSUED 245 PM CDT THU MAY 30 2013

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL TRACK NORTHEAST
ACROSS CENTRAL ILLINOIS INTO SATURDAY BRINGING THE POTENTIAL FOR
ANOTHER 2 INCHES OR MORE OF RAIN BY SUNDAY MORNING. THE ILLIINOIS
AND SPOON ARE ALREADY SEEING SIGNIFICANT FLOODING OCCURRING WHILE
THE SANGAMON BASIN WAS EXPERIENCING MODERATE IN BANK RISES.
EVENTUALLY...THE AXIS OF HEAVIEST RAINS WILL SHIFT GRADUALLY EAST
AND SOUTH LATE FRIDAY INTO SATURDAY...WITH THE WABASH...LITTLE
WABASH AND EMBARRAS BASINS NEXT TO SEE SIGNIFICANT RISES IN RIVER
LEVELS LATE IN THE WEEKEND.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ILZ027>031-
036>038-040>042-047>051.

&&
Hazardous weather outlook, May 30, 11:35 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1135 AM CDT THU MAY 30 2013

ILZ027>031-036>038-040>042-047>051-311100-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
1135 AM CDT THU MAY 30 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT.
A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND LARGE HAIL. HEAVY RAIN AND FLASH FLOODING WILL BE
POSSIBLE AS WELL...ESPECIALLY IN AREAS WITH SATURATED SOILS FROM
HEAVY RAINFALL OVER THE PAST 4 DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. SOME
OF THE STORMS COULD BECOME SEVERE FRIDAY AFTERNOON AND
NIGHT...PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. EARLY INDICATIONS SUGGEST TOTAL RAINFALL AMOUNTS OF 2
TO 3 INCHES WILL BE COMMON THROUGH SATURDAY...WITH ISOLATED HIGHER
AMOUNTS WITHIN STRONGER STORMS. THE THREAT OF SEVERE STORMS SHOULD
DIMINISH WEST OF THE ILLINOIS RIVER ON SATURDAY.

FLOODING WILL CONTINUE ALONG THE SPOON RIVER THROUGH MONDAY OR
TUESDAY. RIVER LEVELS WILL CONTINUE TO RISE ALONG THE ILLINOIS
RIVER AS WELL...WITH ALL POINTS FROM HENRY DOWNSTREAM GOING ABOVE
FLOOD STAGE FROM FRIDAY INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

ILZ043>046-052>057-061>063-066>068-071>073-311100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-
RICHLAND-SHELBY-VERMILION-
1135 AM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER SOME OF THE
STRONGER STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. SOME
OF THE STORMS COULD BECOME SEVERE FRIDAY AFTERNOON AND
NIGHT...PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. EARLY INDICATIONS SUGGEST TOTAL RAINFALL AMOUNTS OF 2
TO 3 INCHES WILL BE COMMON THROUGH SATURDAY...WITH ISOLATED HIGHER
AMOUNTS WITHIN STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

In the hours before

Special weather statement, May 30, 1:24 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
124 PM CDT THU MAY 30 2013

ILZ028-301900-
STARK-
124 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR STARK COUNTY UNTIL 200 PM CDT...

AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOULON...OR 10 MILES SOUTH OF KEWANEE...
MOVING NORTH AT 45 MPH.

PENNY SIZE HAIL...AND WINDS OF 50 TO 55 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  OSCEOLA...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4124 8967 4123 8964 4103 8979 4106 8996
      4116 8996 4116 8987 4123 8987 4124 8986
TIME...MOT...LOC 1824Z 200DEG 38KT 4117 8984

KMH
Special weather statement, May 30, 2:27 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
227 PM CDT THU MAY 30 2013

ILZ063-067-068-071>073-302030-
CLARK-CLAY-CRAWFORD-JASPER-LAWRENCE-RICHLAND-
227 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NORTHWESTERN LAWRENCE...
RICHLAND...SOUTHEASTERN CLAY...SOUTHERN CLARK AND WESTERN CRAWFORD
COUNTIES UNTIL 330 PM CDT...

AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARKERSBURG TO
SCHNELL...MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  NOBLE...
  CLAREMONT...
  BOGOTA...
  OLNEY...
  DUNDAS...
  WEST LIBERTY...

OTHER LOCATIONS AFFECTED INCLUDE...BERRYVILLE...WENDELIN...OLNEY
NOBLE AIRPORT...NEWTON LAKE...WAKEFIELD AND GILA.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3858 8816 3859 8816 3860 8838 3867 8837
      3916 8826 3918 8769 3857 8796
TIME...MOT...LOC 1927Z 235DEG 35KT 3863 8801 3865 8828
Special weather statement, May 30, 2:32 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
232 PM CDT THU MAY 30 2013

ILZ037-038-041-042-048-051-302015-
LOGAN-MASON-MCLEAN-MENARD-SANGAMON-TAZEWELL-
232 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MASON...EASTERN MENARD...
NORTHERN SANGAMON...NORTHWESTERN LOGAN...SOUTHEASTERN TAZEWELL AND
SOUTHWESTERN MCLEAN COUNTIES UNTIL 315 PM CDT...

AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLIAMSVILLE...OR 13 MILES NORTH OF
SPRINGFIELD...MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  MIDDLETOWN...
  LINCOLN...
  HARTSBURG...
  EMDEN...
  SAN JOSE...
  DELAVAN...

OTHER LOCATIONS AFFECTED INCLUDE...FANCY PRAIRIE...BROADWELL AND NEW
HOLLAND.

A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT THURSDAY EVENING.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4049 8961 4044 8904 3977 8959 3988 8976
TIME...MOT...LOC 1931Z 200DEG 35KT 4002 8959

07
Special weather statement, May 30, 3:12 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CDT THU MAY 30 2013

ILZ030-031-037-038-042-043-302100-
DE WITT-LOGAN-MARSHALL-MCLEAN-TAZEWELL-WOODFORD-
312 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TAZEWELL...NORTHERN
LOGAN...NORTHWESTERN DE WITT...SOUTHEASTERN MARSHALL...WESTERN MCLEAN
AND WOODFORD COUNTIES UNTIL 400 PM CDT...

AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARMINGTON...OR 13 MILES NORTH OF LINCOLN...
MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 TO 55 MPH ARE EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MACKINAW...
  DANVERS...
  GOODFIELD...
  DEER CREEK...
  CARLOCK...
  EUREKA...

OTHER LOCATIONS AFFECTED INCLUDE...CONGERVILLE AND BENSON.

A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT THURSDAY EVENING.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4093 8894 4092 8892 4076 8892 4076 8865
      4073 8860 4010 8928 4012 8950 4093 8934
TIME...MOT...LOC 2012Z 200DEG 40KT 4042 8933

KMH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:48 AM CDTFlash Flood WatchILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more63 hr
May 30, 8:16 AM CDTAreal Flood WarningILXKnox12 hr
May 30, 1:24 PM CDTSpecial Weather StatementILXStark36 min
May 30, 2:27 PM CDTSpecial Weather StatementILXJasper, Richland63 min
May 30, 2:32 PM CDTSpecial Weather StatementILXLogan43 min
May 30, 3:12 PM CDTSpecial Weather StatementILXLogan, Woodford48 min
May 30, 3:35 PM CDTSevere Thunderstorm WarningILXClark, Edgar, Vermilion25 min
May 30, 4:21 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Schuyler54 min
May 30, 5:25 PM CDTSpecial Weather StatementILXChampaign50 min
May 30, 5:34 PM CDTAreal Flood AdvisoryILXKnox3 hr
May 30, 5:37 PM CDTSpecial Weather StatementILXCass, Morgan, Scott53 min
May 30, 5:59 PM CDTSpecial Weather StatementILXFulton46 min
May 30, 6:11 PM CDTFlash Flood WarningILXFulton, Knox6 hr
May 30, 6:36 PM CDTFlash Flood WarningILXFulton, Schuyler6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.